MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8710H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a femoral bypass procedure on (b)(6) 2019 and suture was used.While the surgeon was placing the suture and passed through the graph, the needle popped off at the swage.The procedure was completed with a like device with no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number pej184, and no non-conformances related to the reported complaint condition were identified.A paper lid and a suture piece of product code 8710, lot # pej184 were received for evaluation.The product code is double armed.During the visual inspection of the sample, the end of the suture was examined, and the impression of the swage area and the insertion are correct.The needles were not received for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident of: ¿the needle popped off at the swage¿.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9339500
Report Number2210968-2019-90063
Device Sequence Number19385418
Product Code GAW
UDI-Device Identifier10705031028500
UDI-Public10705031028500
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2024
Device Catalogue Number8710H
Device Lot NumberPEJ184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/03/2019
Patient Sequence Number1